Geometry & Topology
- Geom. Topol.
- Volume 15, Number 4 (2011), 2351-2457.
Intersection theory of punctured pseudoholomorphic curves
We study the intersection theory of punctured pseudoholomorphic curves in –dimensional symplectic cobordisms. Using the asymptotic results of the author [Comm. Pure Appl. Math. 61(2008) 1631–84], we first study the local intersection properties of such curves at the punctures. We then use this to develop topological controls on the intersection number of two curves. We also prove an adjunction formula which gives a topological condition that will guarantee a curve in a given homotopy class is embedded, extending previous work of Hutchings [JEMS 4(2002) 313–61].
We then turn our attention to curves in the symplectization of a –manifold admitting a stable Hamiltonian structure. We investigate controls on intersections of the projections of curves to the –manifold and we present conditions that will guarantee the projection of a curve to the –manifold is an embedding.
Finally we consider an application concerning pseudoholomorphic curves in manifolds admitting a certain class of holomorphic open book decomposition and an application concerning the existence of generalized pseudoholomorphic curves, as introduced by Hofer [Geom. Func. Anal. (2000) 674–704] .
Geom. Topol., Volume 15, Number 4 (2011), 2351-2457.
Received: 4 June 2010
Revised: 19 June 2011
Accepted: 13 August 2011
First available in Project Euclid: 20 December 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Siefring, Richard. Intersection theory of punctured pseudoholomorphic curves. Geom. Topol. 15 (2011), no. 4, 2351--2457. doi:10.2140/gt.2011.15.2351. https://projecteuclid.org/euclid.gt/1513732370